Thunderstorm Wind, Cassia
- When
- July 23, 3:21 PM MST to 3:35 PM MST
- Where
- Cassia County, Burley
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.530, -113.780
Severe thunderstorm in Burley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Severe thunderstorm in Burley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 23, 1:00 PM MST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT THU JUL 23 2009 .DISCUSSION...TONIGHT THROUGH NEXT THURSDAY. LATEST SATELLITE IMAGERY SHOWING A MOIST SSW FLOW LIFTING INTO SRN IDAHO THIS AFTERNOON AHEAD OF A CLOSED LOW CIRCULATION SHIFTING EAST THROUGH SEATTLE. ADDITION OF UPPER LEVEL MOISTURE TO WEAKLY UNSTABLE AIRMASS WILL HELP TO SUPPORT ISOLATED CONVECTION LATE THIS AFTERNOON/EVENING WITH PRIMARY FOCUS EXPECTED ACROSS THE CNTRL/NRN MOUNTAINS FROM MACKAY TO ISLAND PARK AND THEN FURTHER SOUTH FROM MALTA TO NEAR JACKPOT. DRY LOW LEVELS WILL HELP TO SUPPORT GUSTY WINDS WITH ANY WELL DEVELOPED CELLS. MODELS CONTINUE TO STRUGGLE WITH THE SPEED AND TRACK OF THE LOW OVER SEATTLE. PROGRESSION IS SLOWER AGAIN TODAY AND A BIT FURTHER WEST AS THE LOW SPREADS SLOWLY EAST TO SPOKANE BY NOON FRIDAY...THEN SLOWLY SOUTH TO MCCALL BY SUNDAY AFTERNOON AND THEN EXITING THE SE CORNER OF THE STATE BY NOON MONDAY. MODELS SHOW MODEST DYNAMICAL SUPPORT FOR THUNDERSTORM ACTIVITY PRIMARILY OVER THE PANHANDLE FRIDAY AFTERNOON...SHIFTING SOUTH INTO THE CNTRL MOUNTAINS AHEAD OF THE SLOWLY ADVANCING LOW SATURDAY AND SUNDAY. HAVE GENERALLY MAINTAINED CHANCE MENTION OF PRECIPITATION ACROSS THE MOUNTAINS SATURDAY AND SUNDAY WITH GUSTY THUNDERSTORM WINDS. THE MOST VIGOROUS THUNDERSTORM DEVELOPMENT IS EXPECTED AHEAD OF THE ADVANCING LOW IN THE CNTRL MOUNTAINS SATURDAY AND SUNDAY. NORTH FLOW PREVAILS OVER THE REGION BY TUESDAY AS A BROAD UPPER LOW POSTS UP OVER THE HUDSON BAY REGION WHILE ASSOCIATED SHORT-WAVE FEATURES DIVE SOUTH INTO MONTANA AND THE NATIONS MID SECTION. AGAIN MODELS ARE STRUGGLING WITH REGARDS TO TRACK OF CANADIAN CLIPPERS THUS WE WILL MAINTAIN A SLIGHT CHANCE MENTION OF PRECIPITATION FAVORING THE DIVIDE REGION THROUGHOUT MOST OF NEXT WEEK WITH SEASONABLY MILD TEMPERATURES UNDER THE NORTH FLOW. HUSTON && .AVIATION...EXPECT THE UPPER RIDGE TO BEGIN TO BREAK DOWN FRIDAY AS AN UPPER LEVEL LOW MOVES INLAND FROM THE WASHINGTON COAST. EXPECT ISOLATED DIURNAL THUNDERSTORM COVERAGE DAILY. TAF SITES WILL REMAIN VFR AND HAVE INCLUDED THUNDERSTORMS VICINITY THIS AFTERNOON AND EVENING FOR BURLEY AND HAILEY. GK && .FIRE WEATHER...UPPER RIDGE WILL BREAK DOWN AS AN UPPER LOW SLOWLY MOVES SOUTHEAST FROM THE PACIFIC NORTHWEST. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS IN THE MOUNTAINS THROUGH SUNDAY AND ISOLATED VALLEY THUNDERSTORMS. HIGH TEMPERATURES WILL BEGIN TO COOL DOWN WITH MINIMUM RELATIVE HUMIDITIES INCREASING SLIGHTLY THE NEXT COUPLE OF DAYS. GK && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 311 AM MDT THU JUL 23 2009 IDZ017>025-031-032-240915- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 311 AM MDT THU JUL 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO TONIGHT. MOST OF THESE STORMS WILL REMAIN OVER THE MOUNTAINS...BUT SOME COULD DRIFT ACROSS THE UPPER SNAKE PLAIN. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG MICROBURST WINDS...WITH THE STRONGEST STORMS SEEING WIND GUSTS IN EXCESS OF 55 MPH. LOCALLY HEAVY DOWNPOURS ARE NOT OUT THE QUESTION AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS INCREASES INTO THE WEEKEND AS SUBTROPICAL MOISTURE MOVES INTO EASTERN IDAHO...AHEAD OF A VERY SLOW MOVING AREA OF LOW PRESSURE. THERE WILL BE SOME INCREASE IN RAINFALL WITH THESE STORMS...HOWEVER WIDESPREAD HEAVY RAIN IS NOT IN THE FORECAST. THERE WILL BE A CONTINUED THREAT OF STRONG MICROBURST WINDS...WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE WITH STRONGER STORMS. SMALL HAIL IS POSSIBLE WITH THE STRONGEST OF STORMS...ALTHOUGH PARAMETERS FOR HAIL ARE VERY MARGINAL. AN AREA OF LOW PRESSURE SHOULD FINALLY MOVE AWAY FROM EASTERN IDAHO SUNDAY NIGHT/EARLY MONDAY MORNING. AFTER THAT...A COOLER NORTH/NORTHWEST FLOW ALOFT WILL SET UP AS THE WESTERN RIDGE REBUILDS TO OUR WEST. SOME THREAT OF PRECIPITATION WILL EXIST UNDER THIS PATTERN...WITH THE THREAT MORE CONFINED TOWARD THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 110 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2009Every state in 2009This day in weather historyWarnings in Idaho, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191480.